Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 3, NWS Norman, OK

April 29, 1995Grant County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 29, 1995, 2:25 AM CDT for Grant County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 29, 1995, 2:25 AM CDT (07:25 UTC)
Expired
Apr 29, 1995, 5:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grant County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 290724
FFWOKC
OKC053-291015-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 AM CDT SAT APR 29 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 515 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     GRANT

INCLUDING THE FOLLOWING LOCATIONS
     DEER CREEK...JEFFERSON...MANCHESTER...MEDFORD...NUMA...RENFROW AND
     WAKITA

SURROUNDING RADARS ESTIMATE THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER
NORTHERN GRANT COUNTY OVER THE PAST FEW HOURS. PERSONS NEAR POND CREEK
SHOULD BE ESPECIALLY ALERT TO FLASH FLOODING.   

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.


LAT...LON 3669  9747 3678  9808 3702  9813 3703  9744

MT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:03 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 28, 10:03 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
1005 PM CDT FRI APR 28 1995

STRNG CAP ACRS AREA CONT TO SUPPRESS TSTM DVLPMNT. WL LWR POPS A LTL IN
CNTRL AND SERN ZNS... ALTHOUGH WITH WK S/W COMING INTO THE PICTURE...
AND INCRSG LOW LVL JET THRU THE NIGHT... SOME POTENTIAL RMNS TO GET
THROUGH THE CAP. STEEP MID LVL LAPSE RATES... VERT WIND PRFILE... AND
DECENT LOW LVL MSTR STILL POSES SOME PSBLTY OF A SVR TSTM. CNVCNTN DVLPG
NRN OK PAST HR MAY BE RELATED TO WAA ARND H8 LVL IN AREA WHERE CAP IS
NOT QUITE AS STRNG. THIS ACTVTY SHUD GENLY SHIFT SLOWLY NEWD INTO KS. WL
ALSO EASE BACK ON WIND SPDS.

CS

.OKC...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:07 AM CDTSevere Thunderstorm WarningOUNKay38 min
Apr 29, 1:50 AM CDTSevere Thunderstorm WarningOUNKay40 min
Apr 29, 2:40 AM CDTFlash Flood WarningOUNKay3 hr
Apr 29, 3:07 AM CDTSevere Thunderstorm WarningOUNGrant38 min
Apr 29, 5:00 AM CDTFlash Flood WarningOUNKay5 hr
Apr 29, 6:34 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall41 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.